Advertisement

Israel Journal of Mathematics

, Volume 203, Supplement 1, pp 1–11 | Cite as

On the mathematical contributions of Joram Lindenstrauss

  • Assaf Naor
  • Gideon Schechtman
Article
  • 134 Downloads

Keywords

Banach Space Convex Body Lipschitz Function Israel Journal Spherical Section 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    C. A. Akemann and J. Anderson, Lyapunov theorems for operator algebras, Memoirs of the American Mathematical Society 94 (1991).Google Scholar
  2. [2]
    D. Amir and J. Lindenstrauss, The structure of weakly compact sets in Banach spaces, Annals of Mathematics 88 (1968), 35–46.CrossRefzbMATHMathSciNetGoogle Scholar
  3. [3]
    K. Ball, Markov chains, Riesz transforms and Lipschitz maps, Geometric and Functional Analysis 2 (1992), 137–172.CrossRefzbMATHMathSciNetGoogle Scholar
  4. [4]
    K. Ball, The Ribe programme, Séminaire Bourbaki, Vol. 2011/2012, Exposés 1043–1058, Astérisque 352 (2013), Exp. No. 1047, viii, 147–159.Google Scholar
  5. [5]
    S. Bates, W. B. Johnson, J. Lindenstrauss, D. Preiss and G. Schechtman, Affine approximation of Lipschitz functions and nonlinear quotients, Geometric and Functional Analysis 9 (1999), 1092–1127.CrossRefzbMATHMathSciNetGoogle Scholar
  6. [6]
    Y. Benyamini and J. Lindenstrauss, Geometric Nonlinear Functional Analysis. Vol. 1, American Mathematical Society Colloquium Publications, Vol. 48, American Mathematical Society, Providence, RI, 2000.Google Scholar
  7. [7]
    J. Bourgain, On Lipschitz embedding of finite metric spaces in Hilbert space, Israel Journal of Mathematics 52 (1985), 46–52.CrossRefzbMATHMathSciNetGoogle Scholar
  8. [8]
    J. Bourgain, P. G. Casazza, J. Lindenstrauss and L. Tzafriri, Banach spaces with a unique unconditional basis, up to permutation, Memoirs of the American Mathematical Society 54 (1985).Google Scholar
  9. [9]
    J. Bourgain and J. Lindenstrauss, Distribution of points on spheres and approximation by zonotopes, Israel Journal of Mathematics 64 (1988), 25–31.CrossRefzbMATHMathSciNetGoogle Scholar
  10. [10]
    J. Bourgain, J. Lindenstrauss and V. Milman, Approximation of zonoids by zonotopes, Acta Mathematica 162 (1989), 73–141.CrossRefzbMATHMathSciNetGoogle Scholar
  11. [11]
    A. Dvoretzky, Some results on convex bodies and Banach spaces, in Proceedings of International Symposium on Linear Spaces (Jerusalem, 1960), Jerusalem Academic Press, Jerusalem; Pergamon, Oxford, 1961, pp. 123–160.Google Scholar
  12. [12]
    P. Enflo, On the nonexistence of uniform homeomorphisms between L p -spaces, Arkiv för Matematik 8 (1969), 103–105.CrossRefMathSciNetGoogle Scholar
  13. [13]
    P. Enflo, J. Lindenstrauss and G. Pisier, On the “three space problem”, Mathematica Scandinavica 36 (1975), 199–210.zbMATHMathSciNetGoogle Scholar
  14. [14]
    T. Figiel, J. Lindenstrauss and V. D. Milman, The dimension of almost spherical sections of convex bodies, Acta Mathematica 139 (1977), 53–94.CrossRefzbMATHMathSciNetGoogle Scholar
  15. [15]
    E. Glasner and B. Weiss, Kazhdan’s property T and the geometry of the collection of invariant measures, Geometric and Functional Analysis 7 (1997), 917–935.CrossRefzbMATHMathSciNetGoogle Scholar
  16. [16]
    A. Grothendieck, Résumé de la théorie métrique des produits tensoriels topologiques, Boletim da Sociedade de Matemática de São Paulo 8 (1953), 1–79.MathSciNetGoogle Scholar
  17. [17]
    W. B. Johnson and J. Lindenstrauss, Extensions of Lipschitz mappings into a Hilbert space, in Conference in Modern Analysis and Probability (New Haven, Conn., 1982), Contemporary Mathematics, Vol. 26, American Mathematical Society, Providence, RI, 1984, pp. 189–206.Google Scholar
  18. [18]
    W. B. Johnson and J. Lindenstrauss (eds.), Handbook of the Geometry of Banach Spaces. Vol. I, North-Holland Publishing Co., Amsterdam, 2001.Google Scholar
  19. [19]
    W. B. Johnson and J. Lindenstrauss (eds.), Handbook of the Geometry of Banach Spaces. Vol. 2, North-Holland, Amsterdam, 2003.Google Scholar
  20. [20]
    W. B. Johnson, J. Lindenstrauss and G. Schechtman, Banach spaces determined by their uniform structures, Geometric and Functional Analysis 6 (1996), 430–470.CrossRefzbMATHMathSciNetGoogle Scholar
  21. [21]
    N. J. Kalton, The complemented subspace problem revisited, Studia Mathematica 188 (2008), 223–257.CrossRefzbMATHMathSciNetGoogle Scholar
  22. [22]
    N. J. Kalton and N. T. Peck, Twisted sums of sequence spaces and the three space problem, Transactions of the American Mathematical Society 255 (1979), 1–30.CrossRefzbMATHMathSciNetGoogle Scholar
  23. [23]
    A. J. Lazar and J. Lindenstrauss, On Banach spaces whose duals are L 1 spaces, Israel Journal of Mathematics 4 (1966), 205–207.CrossRefzbMATHMathSciNetGoogle Scholar
  24. [24]
    A. J. Lazar and J. Lindenstrauss, Banach spaces whose duals are L 1 spaces and their representing matrices, Acta Mathematica 126 (1971), 165–193.CrossRefzbMATHMathSciNetGoogle Scholar
  25. [25]
    J. Lindenstrauss, Extension of compact operators, Memoirs of the American Mathematical Society 48 (1964).Google Scholar
  26. [26]
    J. Lindenstrauss, On nonlinear projections in Banach spaces, Michigan Mathematical Journal 11 (1964), 263–287.CrossRefzbMATHMathSciNetGoogle Scholar
  27. [27]
    J. Lindenstrauss, A short proof of Liapounoff’s convexity theorem, Journal of Mathematics and Mechanics 15 (1966), 971–972.zbMATHMathSciNetGoogle Scholar
  28. [28]
    J. Lindenstrauss, G. Olsen and Y. Sternfeld, The Poulsen simplex, Université de Grenoble. Annales de l’Institut Fourier 28 (1978), vi, 91-114.Google Scholar
  29. [29]
    J. Lindenstrauss and A. PeŁczyński, Absolutely summing operators in L p -spaces and their applications, Studia Mathematica 29 (1968), 275–326.zbMATHMathSciNetGoogle Scholar
  30. [30]
    J. Lindenstrauss and D. Preiss, On Fréchet differentiability of Lipschitz maps between Banach spaces, Annals of Mathematics 157 (2003), 257–288.CrossRefzbMATHMathSciNetGoogle Scholar
  31. [31]
    J. Lindenstrauss, D. Preiss and J. Tišer, Fréchet Differentiability of Lipschitz Functions and porous sets in Banach spaces, Annals of Mathematics Studies, Vol. 179, Princeton University Press, Princeton, NJ, 2012.Google Scholar
  32. [32]
    J. Lindenstrauss and H. P. Rosenthal, The \(\mathcal{L}_p\) spaces, Israel Journal of Mathematics 7 (1969), 325–349.CrossRefzbMATHMathSciNetGoogle Scholar
  33. [33]
    J. Lindenstrauss and L. Tzafriri, On the complemented subspaces problem, Israel Journal of Mathematics 9 (1971), 263–269.CrossRefzbMATHMathSciNetGoogle Scholar
  34. [34]
    J. Lindenstrauss and L. Tzafriri, Classical Banach Spaces. I. Sequence spaces,, Ergebnisse der Mathematik und ihrer Grenzgebiete, Vol. 92, Springer-Verlag, Berlin-New York, 1977.Google Scholar
  35. [35]
    J. Lindenstrauss and L. Tzafriri, Classical Banach Spaces. II. Function Spaces, Ergebnisse der Mathematik und ihrer Grenzgebiete, Vol. 97, Springer-Verlag, Berlin-New York, 1979.Google Scholar
  36. [36]
    M. B. Marcus and G. Pisier, Characterizations of almost surely continuous p-stable random Fourier series and strongly stationary processes, Acta Mathematica 152 (1984), 245–301.CrossRefzbMATHMathSciNetGoogle Scholar
  37. [37]
    B. Maurey, Théor`emes de factorisation pour les opérateurs linéaires `a valeurs dans les espaces L p, Astérisque, Vol. 11, Société Mathématique de France, Paris, 1974Google Scholar
  38. [38]
    A. Naor, An introduction to the Ribe program, Japanese Journal of Mathematics 7 (2012), 167–233.CrossRefzbMATHMathSciNetGoogle Scholar
  39. [39]
    A. Naor, Y. Peres, O. Schrammand S. Sheffield, Markov chains in smooth Banach spaces and Gromov-hyperbolic metric spaces, Duke Mathematical Journal 134 (2006), 165–197.CrossRefzbMATHMathSciNetGoogle Scholar
  40. [40]
    E. T. Poulsen, A simplex with dense extreme points, Université de Grenoble. Annales de l’Institut Fourier 11 (1961), 83–87, XIV.CrossRefzbMATHMathSciNetGoogle Scholar
  41. [41]
    W. Rudin, Functional Analysis, second edition, International Series in Pure and Applied Mathematics, McGraw-Hill, Inc., New York, 1991.zbMATHGoogle Scholar
  42. [42]
    G. Schechtman, More on embedding subspaces of L p in l rn, Compositio Mathematica 61 (1987), 159–169.zbMATHMathSciNetGoogle Scholar
  43. [43]
    M. Talagrand, Embedding subspaces of L 1 into l 1N, Proceedings of the American Mathematical Society 108 (1990), 363–369.zbMATHMathSciNetGoogle Scholar

Copyright information

© Hebrew University of Jerusalem 2014

Authors and Affiliations

  1. 1.Courant InstituteNew York UniversityNew YorkUSA
  2. 2.Department of MathematicsThe Weizmann Institute of ScienceRehovotIsrael

Personalised recommendations